Sunday, November 20, 2011
Okay, "almost normal" didn't last very long. I had, I think, one day between the end of the nausea (phantom butter smell chasing me around everywhere) and the beginning of the cells in the lining of my mouth committing hari-kari -- a condition that results in all food tasting like baking soda. Then the mouth cells began to recover, but I started to develop neuropathy. Some of the many meds they're giving me are administered by the thousands of milligrams, but one particular drug, vincristine, is so exquisitely poisonous that the dose is just two milligrams, and it is responsible for damaging the nerves in the fingers and toes of 30-40% of chemo patients. I am displeased. Thus far my toes are fine, but the tips of my thumbs feel like I've dipped them in liquid nitrogen. My primary concern is the potential impact of neuropathy on my piano playing. Because, let's face it, my piano playing could use all the help it can get, and does not need another impediment.
Posted by Jan at 9:55 AM